MAUDE Adverse Event Report: COOK INC FLEXI-TIP DUAL-LUMEN URETERAL ACCESS SET; EYB CATHETER, URETERAL, GASTRO-UROLOGY

COOK INC FLEXI-TIP DUAL-LUMEN URETERAL ACCESS SET; EYB CATHETER, URETERAL, GASTRO-UROLOGY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) the event is currently under investigation.
 
Event or Problem Description
It was reported during a ureteroscopy in the upper urinary tract the tip of the dual lumen catheter broke off into the kidney and had to be retrieved using graspers.No additional information was available at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, quality control, specification and visual inspection of the returned device was conducted during the investigation.The device was returned for evaluation.A visual examination of the returned device showed the flexible tip was separated from the rest of the catheter.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided level of information, a definitive root cause cannot be determined or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
FLEXI-TIP DUAL-LUMEN URETERAL ACCESS SET
Common Device Name
EYB CATHETER, URETERAL, GASTRO-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6098775
Report Number1820334-2016-01295
Device Sequence Number19113543
Product Code EYB
UDI-Device Identifier00827002173231
UDI-Public(01)00827002173231(17)190714(10)7120714
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAQ-022610
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight68